This is a place to discuss concerns, tips and strategies for all types of side effects from all types of medications and treatments, (chemo/rads/hormonal/targeted/pain meds/etc.
Posted on: Jan 24, 2006 05:17AM
MargaretB wrote:I thought it was better to post this under this forum rather than the starting chemo one, so hope you ladies can answer a question for me. A co-worker is now going through CMF and having a really difficult time. I gather she is on a 14 day regimen of pills; she gets something like 6 Kytril pills for nausea, so she saves them for work days. I have given her the advise I could but it may be different since I was on AC. She still has her hair and has been through two treatments; she wanted to know if she's going to lose it completely, not lose it, or lose just enough that she has to get a wig.
Posts 1 - 30 (8,442 total)
Jan 24, 2006 05:37AM kats wrote:Margaret,
Jan 24, 2006 05:46AM RaeMN wrote:I started the CMF regimen on 1/13. I have everything in my IV drip, no pills. Heard the pills were a little harder on the body. I (knock on wood) had no nausea, just tired. I will go back every 3 weeks (2/2 is the next) for 6 treatments total. The first one was relatively easy. But you have to take a day at a time. She may want to ask about doing everything in an IV drip but there is probably a reason she is doing pills (I had a choice of 4 different CMF versions).
Jan 24, 2006 05:53AM RaeMN wrote:Margaret, your friend will get many good suggestions on here. There are quite a few of us that do/did CMF. And yes, plenty of water is a must. As far as the hair, everyone is different. But she can expect 25-50% loss which I hear is normal. Constipation is a problem. I use Senekot when I get constipated. Kats, StrayKat and I can all share our knowledge, can't we gals..
Jan 24, 2006 08:57AM SoCalLisa wrote:
I did the CMF too...I had the opposite problem of diarrhia..I was particularly tired in the last two months, but I never lost all my hair..about 50 percent.but it wasnt' healthy looking hair. I also had problem with white blood counts and had to take neupogen shots with which I had a few problems..as everyone says drink lots of water!!
Jan 24, 2006 10:33AM lornauk wrote:I am also a CMF veteran, I did the exact same regimen as Kats. Had no major problems with doing it, just a little dizziness in the 3rd month, My Onc changed my anti nausea meds and it went away immediately.
Jan 24, 2006 11:44AM c2et wrote:Hi Margaret:
Jan 24, 2006 12:27PM straykat wrote:I had what my onc considers standard CMF, 6 tx three weeks apart. I had to have one Nuelasta shot after chemo #4, and had no side-effects. When I first came to the boards I read a message that said CMF is sometimes referred to as Chemo-Light, so perhaps my expectations were a little higher than those I would have had if I were given AC.
Jan 24, 2006 02:07PM Marcia320 wrote:I'll be going for my 4th CMF tomorrow - infusion every 3 wks - for 8 cycles. Mostly loss of appetite and constipation has been my problem - and some fatigue. I was prescribed Kytril also - take the night of the treatment and then 3 days. Sometime take compazine after that - had more nausea last treatment. I don't think I drank enough water. I take 2 colace (stool softener) every day - since I started treatments. So having a couple a down days every 3 weeks isn't bad at all (I'll remind myself of that on Friday!). Have not noticed thinning of hair - only the gray because I don't dare color it I'm going to treat myself big time when I'm done with chemo in April. Straykat - thanks for words of wisdom - helps alot. There wasn't alot about CMF on the boards when I started.
Jan 25, 2006 02:57AM MargaretB wrote:Ladies, thanks again. I have sent her all of your responses. For her, this is a recurrence; she had a mastectomy 7 years ago, followed by chemo and 5 years of tamoxifen, and now this, so she's been quite upset although is handling it very well. Scares me though since she did take tamoxifen.
Jan 26, 2006 03:02AM Marcia320 wrote:Ladies - I'd like to keep this thread going, if you don't mind - we are all at different stages so it's hard to go to each month chemo started. I've learned alot here - many of the threads are about A/C, taxol, taxotere,, etc. I like having this resource for help, encouragement,sharing, etc.
Jan 26, 2006 05:14AM RaeMN wrote:Yes, I also like having a thread for CMF regimens.
Jan 26, 2006 09:04AM WhiteRockGirl wrote:Marcia
Jan 27, 2006 08:28AM Marcia320 wrote:Sue - thanks for the encouragement!
Jan 27, 2006 09:59AM kats wrote:
The 5-FU can cause mouth sores, I used Biotene mouthwash and toothpaste it's antibacteral and available over the counter. 5FU can also cause dry eye which causes excess tearing of the eyes. I had alot of tearing & was told to use artifical tears eye drops which sounded contradictory to me because I already had a lot of tearing. It did work though I had much less tearing when I used the artifical tears.
Jan 30, 2006 03:18AM RaeMN wrote:Yes, 5-FU can cause the mouth sores. Biotene is a life saver. My dentist will probably give me a big "Thumbs Up". My teeth never looked whiter...I think I will keep using this even after everything is wrapped up. I am very faithful about keeping my mouth clean and so far so good.
Jan 30, 2006 09:01AM c2et wrote:Hi CMF ladies:
Jan 30, 2006 10:24AM RaeMN wrote:Glyn, I am doing the IV CMF. Outside of a little headache with the Cytoxan as it went in (just a little bit), no infusion side effects. Headache went away when I got home with 2 extra strength Tylenol. Will have my second one on Thursday. My nurse told me to eat ice and drink water during the IV which I did. Guess it keeps the mouth sores at bay. Haven't had any but it has only been one treatment. Take the antinausea pills they give you. (They have me aloxi and decatron (?) in the IV) and outside of being a little goofy for a couple of hours afterward, I did fine. They also gave me Ativan and compazene but only needed to take the ativan for night time.
Jan 30, 2006 10:56AM Marcia320 wrote:Hi Glyn,
Jan 30, 2006 11:08AM straykat wrote:Ditto everything Rae said!
Jan 30, 2006 03:30PM dobiew2 wrote:gayle~ so you decided to switch? I don't think you will have any problems. You know how it went with my iv CMF infusions. nausea was my biggest problem and emend helped with that. email me if you have any other questions. Are you doing 4 more? or just 2 more? I didn't realize there were so many of us CMF sisters here
Jan 31, 2006 03:44PM spbx wrote:I did 8 rounds of IV CMF. I started in Jan '05 and finished in May'05. I did my first 3 infusions every 3 weeks and then my onc switched me to dose dense CMF. I did my treatment at Sloan Kettering in NYC and the onc. said there were studies going on looking at dose dense CMF and it seemed to have good results. I lost about 50% of my hair. I did get mouth and throat sores but they weren't as bad as traditional canker sores. My onc suggested that if I felt ok to exercise as it would cut down on the fatigue. So, i was religious about it...albeit somedays I would come home from the gym and sleep for 2 hours..but that was the extent of my fatigue. As far as the chemo headache, the chemo nurse gave me a tip...make sure the meds are pumped into you slowly. That will cut down on the headache and the metallic taste (which I never got). Also, DRINK. DRINK, DRINK your water BEFORE your infusion and don't go on an empty stomach!!!! After my 1st chemo I suffered from horrible constipation. So, next time, I took a Senekot-S the night before the chemo and the morning and evening of the chemo. Because I was doing dose dense I had a very low wbc and had to take the Neulasta shot 6 times. That made me feel worse then the chemo. I haven't had a period since March'05. I did rads (Canadian Method) and am now taking Tamoxifen which I have no side effects from.
Feb 1, 2006 03:28AM RaeMN wrote:Well, tomorrow is round 2 for me. Hope I do as well as after the first one. It was kinda scary I have done so well. I know something will hit eventually and with everyone's support I will make it (just like everyone else does). I got a great document from StrayKat which really made me laugh about attitude....we have to keep it up....
Feb 1, 2006 11:52AM Marcia320 wrote:Glyn - how did it go?
Feb 1, 2006 01:05PM c2et wrote:Hello all: